# SDR 97ZZZX452

- Difficulty date: January 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8968J
- Make and model: Piper PA 28-180
- Aircraft serial: 282991
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 62070006
- Condition: Corroded
- Location: Lt Wing
- Part time: 3,437 hours
- Component: 66601004
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND DURING INSPECTION SEVERE INTERGRANULAR CORROSION OF LT WING SPAR JUST OUTBOARD OF GEAR ATTACHMENT.  REQUIRED SPAR REPLACEMENT.  AIRCRAFT HAD SPENT 90 PERCENT OF ITS LIFE NEAR THE OCEAN.  REMOVAL OF FUEL TANK OR CLOSE INSPECTION WITH A MIRROR AND LIGHT WILL LOCATE THIS PROBLEM.  WING SPAR P/N 66601-004.
